Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Advil or Ibuprofen be taken after Imitrex intake to manage severe migraine?

I have a question I have chronic migraines and today I have one beyond horrible. I was prescribed Imitrex and I did take one at 2:30 my time and the migraine has not subsided. I cannot take a 2nd dose of Imitrex for two hour after the first dose. Am i able to take anything in between such as Advil, Ibuprofen, or acetaminophen dosages of Imitrex?
Wed, 18 Jul 2018
Report Abuse
Neurologist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

It is possible to take Ibuprofen or acetaminophen combined with Imitrex, they have no interactions between them and different mechanisms of action. So you can do that for this time. It is not something which is advised regularly though, taking too many medications regularly can be the cause of what is called medication overuse headache.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been on cymbalta for a month and a half ... Got a migraine two days ago ... Normally I would take my Imitrex but when I started on the cymbalta the pharmacist said I should not take it with Imitrex so I tried roughing it out ... After awful pain at 3:00am I called the ER and they said not to take it , but call my dr.... After another 6 hours doctor finally called me back and said I could take it but I m a scared... 2 pharmacists and an ER doc said not a good idea ... But what else can I do ? This migraine isn t letting up ... I m on 48 hrs of awful relentless pain :(

doctor1 MD

Hi, I ve been having severe migraines since sunday afternoon, experiencing nausea and photophobia too. I took a pill of Migradorixina (Ergotamine and Lysine), after about 4 hours the pain was still there so I took a pill of ibuprofen combined with methocarbamol. The pain didn t went away. On Monday I consulted one of my teachers (who is a doctor) and he told me to keep taking the ergotamine every 6 hours and tramadol every 12 hours. The pain did ceased a lot, but it was still there. Today at about 10:30am the migraine increased again, and I m feeling nauseus again. I took my BP and it s 115/83. I wonder what can it be and what can I do about it.

doctor1 MD

Good morning doctor My name is Anitha 33yr old married having 2 kids and both are ceaserian babies, sir I am having migran head ache for more than 15yr but the thing is I came to know that this is migran in 2013 after consulting my neuro doctor he advised me to take Topaz or Sotop 50mg and S Zetab 5mg daily night and I consulted him for 1year and taken that medicine for a year also he suggested me to take Naxdom 500 mg and Pan 40 if severe pain comes,but in a month I am getting head ache 4to 5 times some time it will continue for 3days kindly suggest me to get out of this migran head ache now Iam 68kgs pls help me which medicine I have to continue and how long. Thank you sir